MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Device Displays Incorrect Message (2591); Communication or Transmission Problem (2896); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination revealed a piece of the ring 2 seal missing.There is dried saline and body fluids on the handle and shaft.Electrical continuity checks revealed no electrical opens or shorts as checked manually using a multi-meter and breakout box.All electrode/ thermocouple/magnetic sensor resistances measured in spec and were typical.The measurements were repeated in the right and left curve configuration and again, all measurements were within specifications and typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.The device's lumen was leak tested using an isaac pressure decay test system.The lumen pressure decay was measured three times, starting with 107 psi, with re-seating of the tb seal between each test.Pressure decay values were 0.1260 psi, 0.1101 psi, and 0.1013 psi.These values are within the acceptable range.X-rays showed evidence of fluid ingress in the distal end between rings 1 and 3.The distal end was opened proximal to ring 3.Saline crystals were noted on several of the signal wires confirming the fluid ingress.Fluid ingress is known to affect signal and thermocouple integrity and is the most likely reason for the temperature and tracking issues reported by the field.
 
Event or Problem Description
Reportable based on analysis completed on 23dec2019.A intellanav oi ablation catheter was selected for a ablation procedure.However during the procedure the catheter disappeared from the system and the generator displayed "finding catheter" error and the temperature disappeared.The procedure was completed using a different catheter which resolved the issue with no patient complications being reported.However, returned device analysis revealed damaged ring seals.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9595850
Report Number2134265-2020-00183
Device Sequence Number17009618
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023789199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1